Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 28, 2018, 4:21 AM CDT for Metcalfe County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 28, 2018, 4:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Metcalfe County, KY
The radar
The Louisville radar (KLVX), 112 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.0
The text
As transmitted.
216 WWUS83 KLMK 280921 SPSLMK Special Weather Statement National Weather Service Louisville KY 421 AM CDT THU JUN 28 2018 KYZ074-076-077-081-280945- Metcalf-Cumberland-Barren-Adair- 421 AM CDT THU JUN 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND...EAST CENTRAL BARREN...METCALFE AND SOUTHWESTERN ADAIR COUNTIES... At 421 AM CDT, a strong thunderstorm was located near Edmonton, moving southeast at 35 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Edmonton, Curtis, Willow Shade, Knob Lick, Savoyard, New Liberty, Wisdom, Toria, Gascon and Beechville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Louisville. LAT...LON 3704 8587 3714 8570 3697 8530 3677 8552 TIME...MOT...LOC 0921Z 307DEG 31KT 3702 8569 $$ RJS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:09 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 28, 2:09 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 309 AM EDT Thu Jun 28 2018 .Short Term...(Today and tonight) Issued at 310 AM EDT Thu Jun 28 2018 Remain concerned about the potential for some patchy dense fog early this morning as low level moisture remains high. Clouds will be the main mitigating factor, but still expect some reduced visibilities. Will continue to mention patchy wording in the forecast and bump up awareness if obs go low toward dawn. Otherwise... A NW-SE oriented frontal boundary currently sits across southern KY, and scattered to numerous showers and storms have fired along this feature over the past couple of hours. Some of the storms are strong with brief torrential rain and excessive cloud to ground lightning. Given plenty of instability, an isolated severe storm can't be ruled out, but think the biggest near term concern would be with a localized flooding threat for areas that see repeated T-storm activity. Some of the 1 hr Flash Flood guidance across southern KY is as low as 1 inch per hour, but most values are around 2" per hour. Will be watching this threat closely this morning. Convection should peak over the next 1 to 2 hours and then slowly diminish through sunrise down near our TN border. Have depicted initial likely coverage, tapering to isolated by the daylight hours. There should be a brief lull in activity from late morning through midday, however the boundary will still be there and will be accompanied by strong instability along and to the west. In addition, models suggest that an MCS will develop over northern MO and work around the periphery of the southern CONUS upper ridge into our SW counties by early afternoon. If this occurs, a damaging wind threat will exist with storms along with a localized Flash Flood threat. Have depicted an increase in Pops again across our SW during the afternoon hours, with the rest of the CWA remaining dry. Highs today will be dependent on location, but most spots should see the upper 80s to touching 90. Any area impacted by early afternoon T- storms may not see numbers quite that high. With dew points in the mid 70s down near the boundary, heat indices should approach the 95- 100 degree range this afternoon. Use caution if planning to work or be outdoors for extended periods of time. Any lingering evening convection should diminish into the overnight hours across our SW. This diminishing coverage should also be aided by the building upper ridge and it's subsidence. Lows should drop to the upper 60s and low 70s by Friday morning. && .Long Term...(Friday through Wednesday) Issued at 220 AM EDT Thu Jun 28 2018 Not much has changed with previous thinking, with ridging across the region bringing warmer and drier (rain chance-wise) conditions likely through the weekend. We likely will need a Heat Advisory for a few counties west of I-65 Friday and perhaps into the SDF/BWG metros for Saturday, but right now we are just under threshold values. Then with that ridge shifting east Monday, we may get enough of a weakness for diurnal storms. There is some hint at the ridge building up across the region Tue/Wed, which would keep the heat in and limit storm chances some. Think SuperBlend came in a little high for those chances by midweek, so have capped in the widely scattered range for now. && .Aviation...(06Z TAF Issuance) Issued at 128 AM EDT Thu Jun 28 2018 Main concern for any shower or storm activity overnight and into the morning on Thursday will be at BWG. A frontal boundary is currently situated between HNB/SDF/LEX to the north and BWG to the south, and it will continue to sink toward BWG through the morning. Expect isolated to widely scattered showers/storms along this feature through the morning, however will only mention VCSH at BWG for now given uncertainty in just how much coverage we'll see. Outside of any shower or storm, ceilings should stay just on the VFR/MVFR threshold, with light and variable winds also noted. At SDF/HNB/LEX, conditions should stay dry with most sky cover and/or ceilings staying just on the VFR side of things. There is some concern for fog toward dawn, most likely at LEX, as a very moist low level atmosphere is in place. Clouds will be the limiting factor to conditions really tanking, nevertheless LEX/HNB will have the best shot at the lowest visibilities toward dawn. Shower and storm focus should stay down around BWG later today, with Sct-Bkn cu around 4 k feet and mainly light and variable winds. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...BJS Long Term...RJS Aviation...BJS
Hazardous weather outlook, Jun 28, 2:47 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 347 AM EDT Thu Jun 28 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-290800- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 347 AM EDT Thu Jun 28 2018 /247 AM CDT Thu Jun 28 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Numerous thunderstorms are expected across southern Kentucky this morning, and are possible again this afternoon. The main threats will be localized heavy rainfall leading to flooding, small hail, and cloud to ground lightning strikes. A damaging wind threat would accompany any afternoon storms if they develop. With high humidity and high temperatures approaching 90 degrees this afternoon, heat indices could approach 100 degrees. Be cautious if planning to be outdoors for extended periods of time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat and humidity will return to the region later in the week, with heat index values possibly exceeding 100 degrees Friday through Sunday, especially west of the I-65 corridor. Widely scattered storms are possible again Monday through Wednesday, as the heart of the weekend's warm airmass shifts east of the area. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage or flooding. BJS/RJS
In the hours before
Special weather statement, Jun 28, 2:57 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
257 AM CDT THU JUN 28 2018
KYZ074>077-081-280830-
Metcalf-Monroe-Cumberland-Barren-Adair-
257 AM CDT THU JUN 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MONROE...
CUMBERLAND...EASTERN BARREN...METCALFE AND SOUTHWESTERN ADAIR
COUNTIES...
At 257 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Glasgow to 8 miles northwest of
Tompkinsville. Movement was southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Glasgow, Tompkinsville, Edmonton, Burkesville, Leslie, Littrell,
Curtis, Coral Hill, Blythe and Lecta.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3681 8586 3715 8592 3708 8528 3663 8530
3661 8548
TIME...MOT...LOC 0757Z 304DEG 24KT 3706 8584 3681 8576
RJSSpecial weather statement, Jun 28, 2:59 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
259 AM CDT THU JUN 28 2018
KYZ026-027-061-280845-
Grayson-Butler-Ohio-
259 AM CDT THU JUN 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL BUTLER...
SOUTHWESTERN GRAYSON AND OHIO COUNTIES...
At 259 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Livermore to near
Hartford. Movement was southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Hartford, Casey, Beaver Dam, Caneyville, Centertown, Mchenry, Horse
Branch, Taffy, Steff and Windy Hill.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3755 8705 3758 8701 3760 8698 3757 8675
3740 8643 3727 8668 3734 8694 3743 8708
3749 8710
TIME...MOT...LOC 0759Z 299DEG 15KT 3752 8701 3748 8683
RJSSpecial weather statement, Jun 28, 3:32 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
332 AM CDT THU JUN 28 2018
KYZ027-062-280900-
Grayson-Edmonson-
332 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GRAYSON AND
EDMONSON COUNTIES...
At 332 AM CDT, a strong thunderstorm was located 8 miles northwest of
Brownsville, moving southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Brownsville, Windyville, Roundhill, Chalybeate, Black Gold, Broadway,
Sadler, Nash, Sunfish and Straw.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3706 8611 3722 8643 3729 8646 3741 8639
3735 8615 3734 8616 3733 8615 3734 8613
3732 8614 3733 8613 3731 8614 3733 8611
3731 8613 3722 8605 3709 8607 3706 8609
TIME...MOT...LOC 0832Z 294DEG 24KT 3730 8635
RJSSpecial weather statement, Jun 28, 3:47 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Louisville KY
347 AM CDT THU JUN 28 2018
KYZ026-027-061-280930-
Grayson-Butler-Ohio-
347 AM CDT THU JUN 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BUTLER...
WESTERN GRAYSON AND OHIO COUNTIES...
At 347 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Whitesville to 6
miles southeast of Hartford to 7 miles southeast of Livermore.
Movement was southeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Hartford, Casey, Beaver Dam, Caneyville, Fordsville, Centertown,
Mchenry, Rockport, Steff and Ralph.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3748 8710 3752 8694 3767 8681 3761 8663
3758 8662 3757 8660 3758 8657 3759 8657
3756 8647 3723 8651 3728 8694 3731 8699
3732 8699 3736 8703 3737 8707 3739 8710
3745 8710 3747 8712
TIME...MOT...LOC 0847Z 297DEG 12KT 3758 8676 3740 8680 3742 8704
RJSSpecial weather statement, Jun 28, 4:19 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
419 AM CDT THU JUN 28 2018
KYZ026-061-281000-
Butler-Ohio-
419 AM CDT THU JUN 28 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER AND SOUTH
CENTRAL OHIO COUNTIES...
At 419 AM CDT, a strong thunderstorm was located 10 miles northwest
of Morgantown, moving southeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Morgantown, Beaver Dam, Mchenry, Rockport, Rochester, Monford, Mining
City, Aberdeen, Leetown and Eden.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3744 8686 3725 8656 3709 8680 3719 8690
3722 8690 3723 8692 3724 8691 3724 8694
3726 8696 3726 8697 3727 8698 3732 8699
3734 8700
TIME...MOT...LOC 0919Z 315DEG 18KT 3730 8685
RJSSpecial weather statement, Jun 28, 4:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Louisville KY 421 AM CDT THU JUN 28 2018 KYZ074-076-077-081-280945- Metcalf-Cumberland-Barren-Adair- 421 AM CDT THU JUN 28 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND...EAST CENTRAL BARREN...METCALFE AND SOUTHWESTERN ADAIR COUNTIES... At 421 AM CDT, a strong thunderstorm was located near Edmonton, moving southeast at 35 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Edmonton, Curtis, Willow Shade, Knob Lick, Savoyard, New Liberty, Wisdom, Toria, Gascon and Beechville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Louisville. LAT...LON 3704 8587 3714 8570 3697 8530 3677 8552 TIME...MOT...LOC 0921Z 307DEG 31KT 3702 8569 RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:08 PM CDT | Special Weather Statement | LMK | Allen | 37 min |
| Jun 28, 12:55 AM CDT | Special Weather Statement | LMK | Edmonson | 35 min |
| Jun 28, 1:10 AM CDT | Special Weather Statement | LMK | Ohio | 35 min |
| Jun 28, 1:20 AM CDT | Special Weather Statement | LMK | Monroe | 40 min |
| Jun 28, 1:21 AM CDT | Special Weather Statement | LMK | Butler, Warren | 24 min |
| Jun 28, 1:32 AM CDT | Special Weather Statement | LMK | Metcalfe | 43 min |
| Jun 28, 1:40 AM CDT | Areal Flood Advisory | LMK | Monroe | 2 hr |
| Jun 28, 1:47 AM CDT | Special Weather Statement | LMK | Barren, Butler, Warren | 43 min |
| Jun 28, 1:50 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson | 40 min |
| Jun 28, 2:09 AM CDT | Special Weather Statement | LMK | Clinton, Cumberland | 36 min |
| Jun 28, 2:24 AM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 28, 2:35 AM CDT | Special Weather Statement | LMK | Barren, Butler, Edmonson, Metcalfe, Ohio, Warren | 25 min |
| Jun 28, 2:57 AM CDT | Special Weather Statement | LMK | Cumberland, Metcalfe | 33 min |
| Jun 28, 2:59 AM CDT | Special Weather Statement | LMK | Ohio | 46 min |
| Jun 28, 3:10 AM CDT | Flash Flood Warning | LMK | Clinton, Cumberland | 2 hr |
| Jun 28, 3:17 AM CDT | Areal Flood Advisory | LMK | Ohio | 118 min |
| Jun 28, 3:32 AM CDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jun 28, 3:47 AM CDT | Special Weather Statement | LMK | Ohio | 43 min |
| Jun 28, 4:19 AM CDT | Special Weather Statement | LMK | Butler | 41 min |
| Jun 28, 4:30 AM CDT | Areal Flood Advisory | LMK | Metcalfe | 2 hr |
| Jun 28, 3:09 PM CDT | Special Weather Statement | LMK | Cumberland | 36 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.